Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Jan 18, 2019, 7:09 PM CST for 4 counties in Texas. It was in force for 99 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 18, 2019, 7:09 PM CST (01:09 UTC)
- Expired
- Jan 18, 2019, 8:48 PM CST
- In force
- 99 min
- Issued by
- NWS Lubbock, TX
Counties Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 7:10 PM CST | HIGH SUST WINDS 42 | 6 Ssw Wolfforth, TX | |
| Jan 18, 7:10 PM CST | HIGH SUST WINDS 43 | 6 Nne Lubbock, TX | GUSTING TO 51 MPH |
| Jan 18, 7:35 PM CST | HIGH SUST WINDS 42 | 3 Nne Tahoka, TX | GUSTING TO 56MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2140 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124 WWUS74 KLUB 190109 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 709 PM CST Fri Jan 18 2019 TXZ034-035-040-041-190300- /O.UPG.KLUB.WI.Y.0001.000000T0000Z-190119T0300Z/ /O.NEW.KLUB.HW.W.0001.190119T0109Z-190119T0300Z/ Hockley-Lubbock-Terry-Lynn- Including the cities of Levelland, Sundown, Lubbock, Wolfforth, Slaton, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 709 PM CST Fri Jan 18 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect until 9 PM CST this evening. The Wind Advisory is no longer in effect. * TIMING...Winds will peak behind a strong cold front this evening. * WINDS...Northwest to north winds of 35 to 45 mph with gusts to 65 mph. * IMPACTS...Areas of blowing dust will also reduce visibilities at times, especially downwind of open fields and construction zones. Unsecured lightweight objects will be blown around. Motorists will experience strong crosswinds at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ021>024-027>030-033-036-039-042-190300- /O.CON.KLUB.WI.Y.0001.000000T0000Z-190119T0300Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Crosby-Yoakum-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Ralls, Crosbyton, Denver City, Plains, Post, and Lake Alan Henry 709 PM CST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Winds will peak behind a strong cold front this evening. * WINDS...Northwest to north at 30 to 40 mph with gusts to 55 mph. * IMPACTS...Areas of blowing dust will also reduce visibilities at times, especially downwind of open fields and construction zones. Unsecured lightweight objects will be blown around. Motorists will experience strong crosswinds at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ025-026-031-032-037-038-190300- /O.CON.KLUB.WI.Y.0001.000000T0000Z-190119T1200Z/ Hall-Childress-Motley-Cottle-Dickens-King- Including the cities of Turkey, Memphis, Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, and Guthrie 709 PM CST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * TIMING...A cold front arriving this evening will bring strong northerly winds. Winds should gradually taper after 3 am. * WINDS...Northwest to northerly at 30 to 40 mph with gusts to 55 mph this evening. * IMPACTS...Motorists on east-west oriented roads will experience strong crosswinds tonight. Unsecured lightweight objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
465 WWUS74 KLUB 190248 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 848 PM CST Fri Jan 18 2019 TXZ034-035-040-041-190600- /O.CAN.KLUB.HW.W.0001.000000T0000Z-190119T0300Z/ /O.EXB.KLUB.WI.Y.0001.000000T0000Z-190119T0600Z/ Hockley-Lubbock-Terry-Lynn- Including the cities of Levelland, Sundown, Lubbock, Wolfforth, Slaton, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 848 PM CST Fri Jan 18 2019 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until midnight CST tonight. The High Wind Warning has been cancelled. * TIMING...Strong winds behind a cold front will gradually decrease through late tonight. * WINDS...Northwest to north at 30 to 40 mph with gusts to 55 mph. * IMPACTS...Areas of blowing dust will also reduce visibilities at times, especially downwind of open fields and construction zones. Unsecured lightweight objects will be blown around. Motorists will experience strong crosswinds at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ021>024-027>030-033-036-039-042-190600- /O.EXT.KLUB.WI.Y.0001.000000T0000Z-190119T0600Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Crosby-Yoakum-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Ralls, Crosbyton, Denver City, Plains, Post, and Lake Alan Henry 848 PM CST Fri Jan 18 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...Strong winds behind a cold front will gradually decrease through late tonight. * WINDS...Northwest to north at 30 to 40 mph with gusts to 55 mph. * IMPACTS...Areas of blowing dust will also reduce visibilities at times, especially downwind of open fields and construction zones. Unsecured lightweight objects will be blown around. Motorists will experience strong crosswinds at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ025-026-031-032-037-038-190600- /O.CON.KLUB.WI.Y.0001.000000T0000Z-190119T1200Z/ Hall-Childress-Motley-Cottle-Dickens-King- Including the cities of Turkey, Memphis, Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, and Guthrie 848 PM CST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * TIMING...Strong winds behind a cold front should gradually taper after 3 am. * WINDS...Northwest to northerly at 30 to 40 mph with gusts to 55 mph. * IMPACTS...Motorists on east-west oriented roads will experience strong crosswinds tonight. Unsecured lightweight objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jan 18, 5:19 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jan 18, 5:19 PM CST, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 519 PM CST Fri Jan 18 2019 .AVIATION... Caution: Bumpy ride ahead. Winds are not forecast to cease until tomorrow morning after the passage of a cold front. BLDU may also bring KPVW and KLBB down to MVFR VIS at times. && .PREV DISCUSSION... /issued 155 PM CST Fri Jan 18 2019/ DISCUSSION... Early this afternoon, a well developed upper trough continued to dig across southern CO and northeast NM well north of multiple jet cores stacked from 850-300mb across the southern TX South Plains. These jet axes are directly atop the heart of empty cotton fields which has supported blowing dust and visibilities to around four miles at Whiteface in eastern Cochran County. Also, some virga or very light showers had recently developed in Yoakum County at 130 PM just ahead of the upper trough axis. As the base of the upper trough overspreads the region later this afternoon, sharp mid-level cooling to around -22C at 500mb should breed weak instability for some rain showers and even a few lightning strikes (mainly on the Caprock). This activity should improve in coverage by early this evening with the arrival of a modified Canadian front, and most models do cluster precip our NW zones early this evening where the best Fn ascent coincides with colder temps and better lapse rates aloft. The southward extent of this precip should terminate rather close to our southern zones as the parent trough continues moving east and inevitably outruns the front. Until this happens, profiles will cool considerably and support a changeover to some light snow showers (generally after 9 PM) across the northern half of our forecast area, but accumulations should be next to nil given mild surface temps. Wind-wise, there will probably be some instances of high winds in our NE zones tonight behind the front given strong pressures rises of 10mb/3hr and ample winds in the mixed layer, but as a whole our wind advisory looks most representative for this setup. By Saturday morning, cool surface ridging will build south across the Caprock but remain shy of the Rolling Plains where some gusts over 30 mph are likely early in the morning. North winds will scale lower through the afternoon as the ridge expands region wide, but already by the evening we expect light westerly winds following a hasty departure of this ridge. Aloft, NW winds will continue to slacken ahead of an upper ridge that is progged to flatten considerably on Sunday ahead of an influx of high clouds that could complicate viewing of the lunar eclipse later that night. Otherwise, lee troughing and breezy SW winds for Sunday will only gain momentum by Monday ahead of another digging trough that may push afternoon winds into the 25-30 mph range. Aside from bumping up winds and high temperatures for Monday, no other changes were necessary next week as models keep us in a pattern of progressive troughs and (mostly) dry cold fronts - the first Monday night followed by another o/a Wednesday night. Barring a transition to sharper northerly flow by midweek, predominantly NNW flow looks to keep the coldest air directed east of our region. However, the ECMWF is the most bullish with arctic air invading the middle of the CONUS by late week following a westward expansion of the Polar Vortex across the Hudson Bay. As usual, this is too distant to give much credence to this far out, but we'll keep high temps generally below normal for late week until we see better clarity from the medium range guidance. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM CST this evening for TXZ021>024-027>030- 033>036-039>042. Wind Advisory until 6 AM CST Saturday for TXZ025-026-031-032-037- 038. && 99/99/74
Hazardous weather outlook, Jan 18, 2:18 PM CST, 4 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 218 PM CST Fri Jan 18 2019 TXZ021>044-190830- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 218 PM CST Fri Jan 18 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Strong westerly winds this afternoon will turn northerly behind a cold front by this evening. Sustained winds of 30 mph or higher are likely. A Wind Advisory is in effect on the Caprock until 9 PM, and in effect for the Rolling Plains from 6 PM until 6 AM Saturday. Elevated wildfire conditions will remain a threat area wide until 9 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A risk for wildfires may redevelop on Monday due to unusually warm and very breezy conditions.
In the hours before
Local storm report, Jan 18, 5:53 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
553 PM CST FRI JAN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HIGH SUST WINDS 2 NE FRIONA 34.65N 102.69W
01/18/2019 M40 MPH PARMER TX MESONET
&&
EVENT NUMBER LUB1900026
JGDLocal storm report, Jan 18, 6:34 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
634 PM CST FRI JAN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HIGH SUST WINDS 1 ENE MORTON 33.73N 102.74W
01/18/2019 M44 MPH COCHRAN TX MESONET
&&
EVENT NUMBER LUB1900027
JGDLocal storm report, Jan 18, 6:35 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
635 PM CST FRI JAN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HIGH SUST WINDS 6 S OLTON 34.09N 102.12W
01/18/2019 M42 MPH LAMB TX MESONET
&&
EVENT NUMBER LUB1900028
JGDLocal storm report, Jan 18, 6:40 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
640 PM CST FRI JAN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HIGH SUST WINDS 1 NE AMHERST 34.02N 102.40W
01/18/2019 M43 MPH LAMB TX MESONET
GUSTING TO 55 MPH
&&
EVENT NUMBER LUB1900029
JGDLocal storm report, Jan 18, 7:02 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
702 PM CST FRI JAN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM NON-TSTM WND GST 6 SSW ANTON 33.73N 102.19W
01/18/2019 M71 MPH HOCKLEY TX MESONET
SUSTAINED WINDS AT 40 MPH
&&
EVENT NUMBER LUB1900030
JGDLocal storm report, Jan 18, 7:08 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
708 PM CST FRI JAN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM NON-TSTM WND GST 4 S LEVELLAND 33.53N 102.36W
01/18/2019 M60 MPH HOCKLEY TX MESONET
SUSTAINED WINDS AT 41 MPH
&&
EVENT NUMBER LUB1900031
JGDNearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.